Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 4, 2007, 5:57 PM CDT for Rawlins County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 5:57 PM CDT (22:57 UTC)
- Expired
- Aug 4, 2007, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Rawlins County, KS
The radar
The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 4, 3:56 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT AUG 4 2007 .DISCUSSION... MAIN FORECAST CONCERN AGAIN CENTERS ON PRECIP CHANCES AND TEMPS THROUGH THE SEVEN DAY PERIOD. MORNING UPPER AIR ANALYSIS SHOWS A BROAD MID/UPPER RIDGE OVER THE SOUTHERN U.S. MEANWHILE A WEAK SFC BOUNDARY LIES ACROSS CENTRAL NEBRASKA PER LATEST MSAS ANALYSIS WITH A SFC LEE TROUGH NEAR THE KANSAS/COLORADO BORDER. RUC/GFS/NAM INDICATE THIS FRONT WILL SLOWLY SINK SOUTH TONIGHT. WITH WEAK CONVERGENCE ALONG THIS BOUNDARY...TSRA APPEARS POSSIBLE TONIGHT AS DEEP MOISTURE REMAINS IN PLACE WITH FCST POINT SOUNDINGS SHOWING PWAT VALUES OF AROUND 1.50 INCHES. LOCALLY HEAVY RAIN REMAINS THE MAIN THREAT WITH THIS CONVECTION. PATTERN CHANGES VERY LITTLE SUN AND MON ALTHOUGH MODELS HAVE BEEN CONSISTENT IN MOVING THE RIDGE TOWARD THE SOUTHEAST U.S. CONVERGENCE ALONG A PERSISTENT SFC LEE TROUGH ALONG WITH SEVERAL WEAK VORT MAXES ROTATING INTO THE AREA ON SOUTHWESTERLY FLOW ALOFT WILL LEAD TO DAILY CHANCES OF TSRA. TEMPS WILL CONTINUE TO RUN ABOVE NORMALS AS 850 HPA TEMPS CLIMB TO NEAR THE 30 DEGREE C MARK YIELDING HIGHS WELL INTO THE 90S. FOR TUE...A DIFFUSE SFC BOUNDARY WILL HEAD INTO THE REGION WHILE A SFC LEE TROUGH REMAINS ESTABLISHED NEAR THE KANSAS/COLORADO BORDER. WITH SOUTHWESTERLY FLOW ALOFT...AMPLE LLVL MOISTURE WILL REMAIN IN PLACE. GIVEN THE ABOVE...INSERTED CATEGORICAL POPS TUE EVENING ESPECIALLY TO AREAS NORTH OF I-70 WHERE MID LEVEL TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER. THE FLOW ALOFT WILL REMAIN SOUTHWESTERLY WITH CONTINUED MOISTURE ADVECTION IN THE AREA. WEAK SFC GRADIENT WILL LIMIT WIDESPREAD PRECIP COVERAGE. PRECIP CHANCES DIMINISH WED EVENING OUT WEST AS MAIN UPPER DYNAMICS ASSOCIATED WITH SFC LOW LIFT TO THE NORTHEAST. A 40 KT H85 JET WILL ALSO DEVELOP FURTHER EAST WED NIGHT...SHIFTING THE FOCUS OF CONVECTION FURTHER EAST. DID HOLD ONTO SLIGHT CHANCE POPS FURTHER EAST OF FCST AREA IN CLOSER PROXIMITY OF THETA-E ADVECTION. TEMPS BOTH TUE AND WED WILL ONCE AGAIN REMAIN WELL INTO THE 90S. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE SOUTHEAST U.S. RIDGE RETROGRADING NEAR THE MISSISSIPPI RIVER VALLEY TOWARD THE END OF THE WEEK. WITH RISING HEIGHTS...TEMPS INCREASING A COUPLE OF DEGREES MORE LOOKS PLAUSIBLE. PRECIP CHANCES ALSO APPEAR MINIMAL ALTHOUGH ECMWF AND GFS ONCE AGAIN INDICATE SEVERAL ILL-DEFINED S/WV TROUGHS ROTATING ON THE NORTHERN PERIPHERY OF THIS RIDGE... CONFIDENCE IS LOW IN THE DETAILED TIMING SO LEFT EXTENDED DRY ATTM. && .AVIATION...FOR THE 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE THROUGH THE REST OF THE DAY AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A SURFACE TROUGH OVER THE AREA. VFR CONDITIONS ARE GENERALLY EXPECTED BUT IF A STORM MOVES OVER THE KGLD AND KMCK AIRPORTS VISIBILITIES AND CEILINGS COULD QUICKLY DROP INTO THE MVFR OR IFR RANGE AS HEAVY RAIN OBSTRUCTS VISIBILITIES. THIS IS EXPECTED AFTER 22Z OR SO AND WILL CONTINUE THROUGH 06Z. ONCE THE PRECIPITATION ENDS TONIGHT EXPECT CIRRUS OF A SCATTERED TO BROKEN VARIETY THROUGH 18Z SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK/DDT
Hazardous weather outlook, Aug 4, 11:15 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SAT AUG 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT SAT AUG 4 2007 /1115 AM CDT SAT AUG 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON WITH THE GREATEST COVERAGE GENERALLY ALONG AND WEST OF A SURFACE TROUGH EXTENDING FROM TRENTON NEBRASKA TO GOODLAND KANSAS TO CHEYENNE WELLS COLORADO. STORM MOTIONS WILL GENERALLY BE TO THE SOUTHEAST AT 5 TO 10 MPH...ALLOWING THE ACTIVITY TO MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY THIS EVENING AND CONTINUING INTO THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LOCALIZED LARGE RAINFALL AMOUNTS AND THE THREAT FOR FLASH FLOODING. DAMAGING MICROBURST WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EARLY EVENING. LOCALLY LARGE RAINFALL AMOUNTS WILL BE THE MAIN CONCERN DUE TO THE SLOW MOTION OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN ORDER TO MONITOR RAINFALL AMOUNTS. DDT
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.